Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 39, NWS Melbourne, FL

October 4, 2014

NWS Melbourne, FL issued this small craft advisory at Oct 4, 2014, 3:51 AM EDT. It took effect at Oct 4, 2014, 11:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 3:51 AM EDT (07:51 UTC)
In effect from
Oct 4, 2014, 11:00 PM EDT
Expired
Oct 5, 2014, 4:00 PM EDT
In force
17 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WHUS72 KMLB 040751
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
351 AM EDT SAT OCT 4 2014


AMZ570-572-042000-
/O.NEW.KMLB.SC.Y.0039.141005T0300Z-141005T1400Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
351 AM EDT SAT OCT 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SUNDAY. 

* WINDS AND SEAS...NORTH WINDS WILL INCREASE AROUND 20 KNOTS
  BEHIND A COLD FRONT THIS EVENING WITH SEAS BUILDING TO 7 FEET IN
  THE GULF STREAM MAINLY NORTH OF SEBASTIAN INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
597 
WHUS72 KMLB 041920
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SAT OCT 4 2014

AMZ570-572-051000-
/O.CON.KMLB.SC.Y.0039.141005T0300Z-141005T1400Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
320 PM EDT SAT OCT 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM EDT SUNDAY...

* WINDS AND SEAS...NORTHWEST TO NORTH WINDS WILL INCREASE TO AROUND
  20 KNOTS BEHIND A COLD FRONT THIS EVENING WITH SEAS BUILDING TO
  7 FEET IN THE GULF STREAM MAINLY NORTH OF SEBASTIAN INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
041 
WHUS72 KMLB 050808
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT SUN OCT 5 2014

AMZ570-572-051400-
/O.CON.KMLB.SC.Y.0039.000000T0000Z-141005T1400Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
408 AM EDT SUN OCT 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTHWEST TO NORTH WINDS 15 TO 20 KNOTS WILL
  BUILD SEAS UP TO 7 FEET IN THE GULF STREAM MAINLY NORTH OF
  SEBASTIAN INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
634 
WHUS72 KMLB 051346
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
946 AM EDT SUN OCT 5 2014

AMZ570-572-052000-
/O.EXT.KMLB.SC.Y.0039.000000T0000Z-141005T2000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
946 AM EDT SUN OCT 5 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST TO NORTH WINDS 15 TO 20 KNOTS AND
  CHOPPY SEAS UP TO 7 FEET IN THE GULF STREAM WILL CONTINUE
  THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 10:05 PM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Oct 3, 10:05 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 PM EDT FRI OCT 3 2014

.UPDATE...SOME STRONG CONVECTION DEVELOPED LATE THIS AFTERNOON...
PRIMARILY ACROSS THE COASTAL COUNTIES...AS ISOLATED DIURNAL STORMS
MOVING AT A PRETTY RAPID EWD CLIP (20-25 MPH) INTERACTED WITH A
WELL DEFINED ECSB. JUST ABOUT ALL THE STORMS HAVE MOVED OFFSHORE
LATE THIS EVENING...EXCEPT FOR A FEW STORMS ALONG THE EAST SHORE OF
LAKE O...WITH SPOTTY SHOWERS ELSEWHERE...AND ONE PATCH OF STRATIFORM
RAIN NEAR/NORTH OF THE I-4 CORRIDOR. THIS SHOULD WEAKEN OVER THE
NEXT HR OR TWO...WITH ONLY A SMALL CHANCE FOR SHOWERS AFTER MIDNIGHT.

COLD FRONT...THE FIRST SIGNIFICANT ONE OF THE FALL SEASON...CURRENTLY
OVER THE CTRL FL PANHANDLE WILL SLIDE ACROSS THE NORTHERN PENINSULA
OVERNIGHT...AND THEN DOWN THE CENTRAL PENINSULA DURING THE DAY ON
SUNDAY. SIGNIFICANTLY COOLER...AND MUCH DRIER AIR WILL OVERSPREAD
ECFL IN ITS WAKE BEGINNING SUNDAY NIGHT.

&&

.AVIATION...PATCHY RAIN NEAR/NORTH OF THE ISM-MCO-SFB-DAB CORRIDOR
WILL WEAKEN AS IT MOVES EAST. THERE IS SOME POTENTIAL FOR SPOTTY
MVFR TO IFR CIGS ENCROACHING ON LEE-SFB-DAB TOWARD SUNRISE.

&&

.MARINE...LIGHT SWRLY WINDS AHEAD OF FRONT WITH SEAS AROUND 2FT.
WINDS/SEAS WILL BEGIN TO PICK UP SATURDAY MORNING AS WSW-WRLY
WINDS SHIFT TO NW/NNW AND INCREASE BEHIND COLD FROPA.

&&

UPDATE/AVIATION...CRISTALDI
RADAR/IMPACT WX....BRAGAW

&&

.PREV DISCUSSION... /ISSUED 309 PM EDT FRI OCT 3 2014/

...TURNING NOTICEABLY DRIER AND COOLER SAT NIGHT WITH UNFAVORABLE
BOATING CONDITIONS...

SAT-SAT NIGHT...A MUCH DRIER AND NOTICEABLE COOLER AIR MASS WILL
BEGIN TO BUILD INTO CENTRAL FLORIDA SATURDAY AFTERNOON BEHIND
FIRST SUBSTANTIAL COOL FRONT OF THE SEASON TO CROSS THE REGION.
BAND OF SCATTERED SHOWERS AND ISOLATED STORMS IS EXPECTED ALONG
THIS WEAKLY CONVERGENT BOUNDARY AS IT PUSHES SOUTHWARD THROUGH THE
AREA. HIGHEST RAIN CHANCES WILL EXIST FROM FROM ORLANDO NORTHWARD
IN THE MORNING TRANSITIONING TO THE FAR SOUTH MID-LATE AFTERNOON.
WITH FRONT ALREADY MOVING INTO THE AREA BY MORNING AND LARGE SCALE
FORCING REMAINING WELL NORTH OF THE AREA...SEVERE STORMS ARE NOT
EXPECTED.

MOS POPS DECREASED TO 10 PERCENT NORTH AND WERE AROUND 40 PERCENT
IN THE SOUTH. COMPROMISED WITH PREVIOUS FORECAST AND HAVE 30 POPS
NORTH AND 50 FAR SOUTH.

N/NW WINDS BEHIND THE FRONT WILL USHER IN WELL BELOW NORMAL TEMPERATURES
THROUGH EARLY SUNDAY MORNING. THE LATEST MOS INDICATES TEMPS BELOW
60 FOR THE FIRST TIME THIS FALL FROM ORLANDO TO LEESBURG AND
DAYTONA BEACH...THEN NEAR 60 TO MELBOURNE AND MID 60S AT STUART.

(PREVIOUS DISCUSSION)
SUN-SUN NIGHT...SUNDAY CONTINUES TO LOOK DRY AND COOLER THAN NORMAL
WITH HIGH TEMPS IN THE UPPER 70S/LOWER 80S AND NORTH WINDS AROUND 10
MPH...BECOMING NORTHEAST ALONG THE COAST. TEMPERATURES SUNDAY NIGHT
WILL ONCE AGAIN FALL INTO THE MID-UPPER 50S MAINLY NORTHWEST OF
ORLANDO METRO AREA WITH LOW TO MID 60S FARTHER SOUTH.

MON-THU...FRONT IS FORECAST TO STALL OVER THE FL STRAITS AND BAHAMAS
MONDAY...GRADUALLY WEAKENING. ONSHORE FLOW RETURNS OVER THE REGION
INTO NEXT WEEK WITH TEMPS GRADUALLY MODERATING AND RAIN CHANCES
SLOWLY INCREASING. MONDAY LOOKS TO REMAIN DRY WITH POPS THEN RISING
INTO THE 20/30 PERCENT RANGE TUE-THU. HIGHS IN THE LOW TO MID 80S
MON/TUE WILL INCREASE TO THE MID/UPPER 80S WED/THU.
&&

.AVIATION...
WIDELY SCATTERED SHOWERS WERE SPREADING WEST TO EAST ACROSS THE
PENINSULA MAINLY KORL SOUTHWARD TO LAKE OKEECHOBEE. WITH EAST COAST
SEA BREEZE SET UP NEAR THE COAST...THE HIGHEST CHANCE FOR STORMS
SHOULD BE FROM KTIX-KMLB-KVRB-KFPR-KSUA THROUGH EARLY EVENING.
SOME FRONTAL BAND CLOUDS/SHOWERS OVERNIGHT SHOULD PRODUCE MVFR
ESPECIALLY KISM-KMCO-KTIX NORTHWARD...THEN TRANSITIONING SOUTHWARD
SAT MORNING AND AFTERNOON.

&&

.MARINE...
TONIGHT...CHANCE FOR STORMS OVER LAND TO PUSH OFFSHORE THE EAST
COAST THROUGH EARLY EVENING WITH HIGHEST CHANCE FROM ABOUT
CANAVERAL SOUTH. WINDS WILL VEER TO THE SW AND WEST AHEAD OF
APPROACHING COLD FRONT WITH SPEEDS INCREASING TO AROUND 15 KNOTS.
THIS SHOULD BUILD SEAS TO 3-4 FEET WELL OFFSHORE NORTH OF THE
CAPE.

SAT-TUE...FIRST SUBSTANTIAL COOL FRONT OF THE SEASON WILL CROSS THE
WATERS SAT WITH N/NW WINDS BEHIND THE FRONT POSSIBLY INCREASING UP
TO 15-20 KNOTS OFFSHORE OF THE VOLUSIA AND BREVARD COUNTY COASTLINE
THROUGH SAT NIGHT. THIS INCREASE IN NORTHERLY WINDS MAY BUILD SEAS
UP TO 6 FEET OFFSHORE INTO SUN. PRESSURE GRADIENT THEN RELAXES INTO
EARLY NEXT WEEK WITH FLOW BECOMING MORE ONSHORE AND SEAS EXPECTED TO
BE 4 FEET OR LESS.

&&

.CLIMATE...
LAST TIME TEMPS WERE BELOW 60 DEGREES...

DAB...MAY 18 (57)
MCO...APR 22 (57)
MLB...MAY 17 (59)
VRB...MAY 22 (59)
FPR...MAY 22 (57)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  85  59  76 /  40  30   0   0
MCO  74  87  59  79 /  40  30   0   0
MLB  76  85  63  78 /  40  40  10   0
VRB  74  88  64  80 /  30  50  20  10
LEE  75  86  57  78 /  40  30   0   0
SFB  75  87  59  78 /  40  30   0   0
ORL  75  86  61  79 /  40  30   0   0
FPR  73  89  65  80 /  30  50  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
Hazardous weather outlook, Oct 3, 11:00 AM EDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT FRI OCT 3 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1100 AM EDT FRI OCT 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND STORMS WILL DEVELOP OVER THE INTERIOR OF
CENTRAL FLORIDA THIS AFTERNOON THEN INCREASE IN COVERAGE AND
INTENSITY DUE TO INTERACTION WITH THE EAST COAST SEA BREEZE BY LATE
AFTERNOON. MOTION WILL BE TOWARD THE EAST AT 15 TO 20 MPH. THIS WILL
BRING SOME STORMS TO THE EAST COAST BY EARLY THIS EVENING. LIGHTNING
STRIKES WILL BE THE MAIN HAZARD BUT A FEW STRONGER STORMS MAY
PRODUCE GUSTY WINDS UP TO 45 MPH. DUE TO THE SATURATED GROUND IN
MANY PLACES...ANY HEAVY DOWNPOURS MAY CAUSE LOCAL MINOR FLOODING.

.FLOOD IMPACT...
LOCALLY HEAVY RAIN FROM SCATTERED STORMS MAY PROMPT TEMPORARY
URBAN AND SMALL STREAM FLOODING LATE THIS AFTERNOON AND EARLY
EVENING. MANY PLACES AROUND EAST CENTRAL FLORIDA HAVE YET TO DRY
OUT FROM RECENT GENEROUS RAINS. IMPACTS WILL BE LOCALIZED AND
MINOR...YET INCREASED SENSITIVITY REMAINS ALONG THE SAINT JOHNS
RIVER AND SHINGLE CREEK.

.RIP CURRENT IMPACT...
A LOW TO MODERATE THREAT FOR RIP CURRENTS EXISTS AT THE BEACHES OF
EAT CENTRAL FLORIDA. REMEMBER TO SWIM NEAR A LIFEGUARD AND DO NOT
SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MAINLAND DURING THE
MID TO LATE AFTERNOON AND PUSH EAST AT 15 KNOTS AND PUSH OFFSHORE
THE EAST COAST INTO THIS EVENING. A FEW STORMS MAY PRODUCE WIND
GUSTS GREATER THAN 34 KNOTS OVER INLAND LAKES...THE INTRACOASTAL
WATERWAY AND THE NEARSHORE ATLANTIC WATERS.

.RIVER FLOOD IMPACT...
THE SAINT JOHNS RIVER AT ASTOR WILL REMAIN JUST ABOVE FLOOD STAGE
WITH MINOR FLOODING OCCURRING ALONG THIS SECTION OF THE RIVER.
THE SAINT JOHNS RIVER AT GENEVA AND SHINGLE CREEK AT CAMPBELL ARE
CURRENTLY JUST ABOVE ACTION STAGE AND ADDITIONAL RAINS COULD
CONTINUE THE RISE THERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED STORMS WILL ACCOMPANY A COLD FRONT SATURDAY. UNFAVORABLE
BOATING CONDITIONS WILL FOLLOW BEHIND THE FRONT SATURDAY NIGHT AND
SUNDAY. DRY WEATHER IS EXPECTED SUNDAY INTO MONDAY. A SMALL
THREAT FOR THUNDERSTORMS RETURNS ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/ULRICH

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.